Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How can I get a doctor to take me seriously?!

Okay well my DD is almost 4 months old and I have had SEVERE headaches ever since she was born! And Im not sure what is causing them..whether it be stress..or something more serious. I mean I know I have been under tons and tons of stress because my husband has been away at tech school and what not and also we are moving across the country away from friends and family BUT yet if it were stress, why would I have this headaches EVERY day and also just regular tylenol doesnt help..I mean even prescription strength motrin didnt even work!

What do I need to do to get a doctor to really listen to me?! Because of my age I went to see a doctor and all he told me was because Im a younger parent and I have 3 kids and my husband is away Im stressed..and thats all behind my headaches. (Which I know can still be true but once again why wont they just listen to my gut instinct?!)

*Sigh* Any advice?

Answer Question
 
Anonymous

Asked by Anonymous at 6:52 PM on Feb. 7, 2009 in Health

Answers (14)
  • If they say its stress, and you say it could be stress, what are you doing to lower your stress level?
    MamaChamp

    Answer by MamaChamp at 6:55 PM on Feb. 7, 2009

  • alot of Dr. think you are pill hunting, for pain meds....I have the same issues, major headaches daily, sometimes several or one long one, I have had a CT scan and my Dr. wants me to see a neuro...I can't afford that, so I learn to deal,,, wish I could help more
    midnightmoma

    Answer by midnightmoma at 6:56 PM on Feb. 7, 2009

  • see a chiropractor it does wonders for headaches
    Anonymous

    Answer by Anonymous at 6:58 PM on Feb. 7, 2009

  • Excedrin works. It's for migraines. I pop excedrin on a regular basis. You DON'T want to get on a prescription migraine pill. They all have HORRIBLE side effects. I've done tried them. One made me convulse when I tried to sleep, The other one made my memory worse and my sight worse, my hands and feet went numb, My mood was 10 times worse (Yes, that's a side effect of them too) I felt extremely tired all the time because they make you feel dopey.
    Take Excedrin.
    Anonymous

    Answer by Anonymous at 6:58 PM on Feb. 7, 2009

  • I would see another doctor, either your primary care or OB or call and tell him his response isn't good enough and that you want a test or MRI. One question though, are you drinking a lot of fluids? You could be having stress headaches, which are real and normal. Drink a lot, try a different pain med like BC Powder or Excederin but you can't take either day after day after day because they can cause rebound headaches. Get a massage if at all possible.
    jeanclaudia

    Answer by jeanclaudia at 7:02 PM on Feb. 7, 2009

  • Had a CT or MRI? Don't ask for pain meds. Many ppl say something like "I have terrible headaches, would you give me something for pain?" When I am asked this question a red flag goes up and I won't do anything. Inform the Dr about how much OTC pain meds your taking and the result. CT or MRI should be done. IF those tests are normal, then I would suggest a Beta-Blocker.
    Dani32

    Answer by Dani32 at 7:10 PM on Feb. 7, 2009

  • what is a beta-blocker?

    I have had NO tests done and I have already seen another doctor for a 'second' opinion (which he didnt even give me an answer at all) and I have already tried to talk to my OB and she determined that it wasnt pregnancy or postpartum related so she wasnt much help.

    I mean Im not saying its not stress related but honestly I was more stressed BEFORE my DD was born! lol so I dont know?
    Anonymous

    Answer by Anonymous at 7:23 PM on Feb. 7, 2009

  • Try to schedule an appointment with a neurologist. It sounds that you might have migraine headaches. The problem with these types of headaches there are different types. And there are meds that they can prescribe for you to take daily, that even prevent the headaches from starting. And then if you still get one, there are meds they can prescribe to stop the headache in its tracks. So good luck, hope this helps.

    Reggie2

    Answer by Reggie2 at 7:55 PM on Feb. 7, 2009

  • Just out of curiosity, did you happen to have an epidural when your daughter was born? I've heard of lots of ladies getting headaches like you described after having epidurals. Anyway, it's something to look into. I hope you get better!
    Rebecca7708

    Answer by Rebecca7708 at 8:03 PM on Feb. 7, 2009

  • Ask to have your hormones checked. After having a baby your hormones go crazy, and that can cause bad headaches and lots of other things too. Sometimes your hormones can get so messed up that you need to get meds to regulate them, if they aren't going back to normal on their own.
    MomOfJandM

    Answer by MomOfJandM at 8:14 PM on Feb. 7, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Teeth Whitening

Next question overall (Pregnancy)
Pill for making milk....

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN